Advertisement

Positivity

, Volume 3, Issue 1, pp 1–21 | Cite as

Convergence of Generic Infinite Products of Order-Preserving Mappings

  • Simeon Reich
  • Alexander J. Zaslavski
Article

Abstract

In this paper we establish several results concerning the asymptotic behavior of (random) infinite products of generic sequences of order-preserving mappings on intervals of an ordered Banach space. In addition to weak ergodic theorems we also obtain convergence to a unique common fixed point.

Fixed point generic property ordered Banach space order-preserving mapping random infinite product uniform space 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aliprantis, C.D. and Burkinshaw, O.: 1985, Positive Operators, Academic Press, Inc., Orlando.Google Scholar
  2. 2.
    Amann, H.: 1976, 'Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces', SIAM Review 18, 620-709.Google Scholar
  3. 3.
    Bauschke, H.H., Borwein, J.M.: 1996, 'On projection algorithms for solving convex feasibility problems', SIAM Review 38, 367-426.Google Scholar
  4. 4.
    Bauschke, H.H., Borwein, J.M. and Lewis A.S.: 1997, 'The method of cyclic projections for closed convex sets in Hilbert space', Recent Developments in Optimization Theory and Nonlinear Analysis, Contempor. Math. 204, 1-38.Google Scholar
  5. 5.
    Censor, Y. and Reich, S.: 1996, 'Iterations of paracontractions and firmly nonexpansive operators with applications to feasibility and optimization', Optimization 37, 323-339.Google Scholar
  6. 6.
    Cohen, J.E.: 1979, 'Ergodic theorems in demography, Bull. Amer. Math. Soc. 1, 275-295.Google Scholar
  7. 7.
    De Blasi, F.S. and Myjak, J.: 1976, 'Sur la convergence des approximations successives pour les contractions nonlineaires dans un espace de Banach', C.R. Acad. Sc. Paris 283, 185-187.Google Scholar
  8. 8.
    De Blasi, F.S. and Myjak, J.: 1983, 'Generic flows generated by continuous vector fields in Banach spaces', Adv. in Math. 50, 266-280.Google Scholar
  9. 9.
    Dye, J., Kuczumow, T., Lin, P.K. and Reich, S.: 1996, 'Convergence of unrestricted products of nonexpansive mappings in spaces with the Opial property', Nonlinear Analysis: Theory, Methods and Applications 26, 767-773.Google Scholar
  10. 10.
    Dye, J. and Reich, S.: 1992, 'Random products of nonexpansive mappings, Optimization and Nonlinear Analysis, Pitman Research Notes in Mathematics Series 244, 106-118.Google Scholar
  11. 11.
    Fujimoto, T. and Krause, U.: 1988, 'Asymptotic properties for inhomogeneous iterations of nonlinear operators', SIAM J. Math. Anal. 19, 841-853.Google Scholar
  12. 12.
    Lin, P.K.: 1995, 'Unrestricted products of contractions in Banach spaces', Nonlinear Analysis: Theory, Methods and Applications 24, 1103-1108.Google Scholar
  13. 13.
    Myjak, J.: 1983, 'Orlicz type category theorems for functional and differential equations', Dissertationes Math. (Rozprawy Mat.) 206, 1-81.Google Scholar
  14. 14.
    Nussbaum, R.D.: 1990, 'Some nonlinear weak ergodic theorems', SIAM J. Math. Anal. 21, 436-460.Google Scholar
  15. 15.
    Reich, S. and Zaslavski, A.J.: 'Convergence of generic infinite products of nonexpansive and uniformly continuous operators', Nonlinear Analysis: Theory, Methods and Applications, accepted for publication.Google Scholar
  16. 16.
    Zaslavski, A.J.: 1995, 'Optimal programs on infinite horizon, 1 and 2, SIAMJournal on Control and Optimization 33, 1643-1686.Google Scholar
  17. 17.
    Zaslavski, A.J.: 1996, 'Dynamic properties of optimal solutions of variational problems', Nonlinear Analysis: Theory, Methods and Applications 27, 895-932.Google Scholar

Copyright information

© Kluwer Academic Publishers 1999

Authors and Affiliations

  • Simeon Reich
    • 1
  • Alexander J. Zaslavski
    • 1
  1. 1.Department of MathematicsThe Technion – Israel Institute of TechnologyHaifaIsrael

Personalised recommendations